I have been an above knee amputee for 28 years and haven't found any relief, beit narcotic or synthetic for the Phantom Limb pain... have never used Lyrica and need to know if it will at least ease the pain somewhat.
As you know your condition is not one that is easy to treat because neuropathic pain is not easy to treat. Neuropathic pain can be treated with Antidepressants or Anticonvulsants. Lyrica is an Anticonvulsants and is prescribed for neuropathic pain and for phantom limb pain. Whether it works well for you is not a question that one can answer, you have to try it and see. Lyrica which I have been on myself for Fibromyalgia did not help me even at the maximum dose. Lyrica does cause weight gain and it does so very quickly.
I hope this helps you. Take care
Hello sallen and welcome to DC. If you don't have a pain management doctor to help you with these hurdles, I hope you will seek one who is an anesthesiologist. There are medications available like Cymbalta that can help relieve these symptoms. Also, there are other therapies, like EMDR that can help. That is the one with the rapid eye movement...
I hope your journey leads you to a treatment that works for you...
I am also an above the knee amputee and can sympathise with the awful phantom pain that happens. I have tried Lyrica and it does help to a certain extent but the side affect is a quick weight gain. I am now trying Gabapentine and it works just as well and my weight has'nt increased any more. Sometimes I take an Ibuprofeno tablet at the same time to ease the muscle spasm. I have found that a combination of things help, massage, tens machine, keeping busy (although that does not always work). I am now going to try mirror therapy. Hope that my comments give you something to think about.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Sep 2014 • 5 answers
Posted 27 Dec 2014 • 2 answers
Posted 22 Nov 2016 • 2 answers
Posted 24 Feb 2017 • 2 answers
Posted 14 Aug 2017 • 0 answers